Abstract and Applied Analysis

Double Discretization Difference Schemes for Partial Integrodifferential Option Pricing Jump Diffusion Models

M.-C. Casabán, R. Company, L. Jódar, and J.-V. Romero

Full-text: Open access

Abstract

A new discretization strategy is introduced for the numerical solution of partial integrodifferential equations appearing in option pricing jump diffusion models. In order to consider the unknown behaviour of the solution in the unbounded part of the spatial domain, a double discretization is proposed. Stability, consistency, and positivity of the resulting explicit scheme are analyzed. Advantages of the method are illustrated with several examples.

Article information

Source
Abstr. Appl. Anal., Volume 2012 (2012), Article ID 120358, 20 pages.

Dates
First available in Project Euclid: 28 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1364475971

Digital Object Identifier
doi:10.1155/2012/120358

Mathematical Reviews number (MathSciNet)
MR2999929

Zentralblatt MATH identifier
1256.91063

Citation

Casabán, M.-C.; Company, R.; Jódar, L.; Romero, J.-V. Double Discretization Difference Schemes for Partial Integrodifferential Option Pricing Jump Diffusion Models. Abstr. Appl. Anal. 2012 (2012), Article ID 120358, 20 pages. doi:10.1155/2012/120358. https://projecteuclid.org/euclid.aaa/1364475971


Export citation

References

  • J. Y. Campbell, A. W. Lo, and A. C. MacKinlay, The Econometrics of Financial Markets, Princeton University Press, Princeton, NJ, USA, 1997.
  • S. Heston, “A closed-form solution for options with stochastic volatility with applications to bond and currency options,” Review of Financial Studies, vol. 6, no. 2, pp. 327–343, 1993.
  • J. Hull and A. White, “The pricing of options with stochastic volatilities,” The Journal of Finance, vol. 42, no. 2, pp. 281–300, 1987.
  • J. C. Cox and S. A. Ross, “The valuation of options for alternative stochastic processes,” Journal of Financial Economics, vol. 3, no. 1-2, pp. 145–166, 1976.
  • B. Dupire, “Pricing with a smile,” Risk Magazine, vol. 1, pp. 18–20, 1994.
  • S. G. Kou, “A jump diusion model for option pricing,” Management Science, vol. 48, no. 8, pp. 1086–1101, 2002.
  • R. C. Merton, “Option pricing when the underlying stocks are discontinuous,” Journal of Financial Economics, vol. 3, pp. 1125–2144, 1976.
  • O. E. Barndorff-Nielsen, “Processes of normal inverse Gaussian type,” Finance and Stochastics, vol. 2, no. 1, pp. 41–68, 1998.
  • E. Eberlein, “Application of generalized hyperbolic Lévy motions to finance,” in Lévy Processes|Theory and Applications, O. Barndor-Nielsen, T. Mikosch, and S. Resnick, Eds., pp. 319–336, Birkhäuser, Boston, Mass, USA, 2001.
  • I. Koponen, “Analytic approach to the problem of convergence of truncated Lévy ights towards the Gaussian stochastic process,” Physical Review E, vol. 52, no. 1, pp. 1197–1199, 1995.
  • D. Madan and F. Milne, “Option pricing with variance gamma martingale components,” Mathematical Finance, vol. 1, no. 4, pp. 39–55, 1991.
  • R. Cont and P. Tankov, Financial Modelling with Jump Processes, Chapman & Hall/CRC Financial Mathematics Series, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2004.
  • A. Pascucci, PDE and Martingale Methods in Option Pricing, vol. 2 of Bocconi & Springer Series, Springer, Milan, Italy, 2011.
  • L. Andersen and J. Andreasen, “Jump-diffusion processes: volatility smile fitting and numerical methods for option pricing,” Review of Derivatives Research, vol. 4, no. 3, pp. 231–262, 2000.
  • A.-M. Matache, P.-A. Nitsche, and C. Schwab, “Wavelet Galerkin pricing of American options on Lévy driven assets,” Quantitative Finance, vol. 5, no. 4, pp. 403–424, 2005.
  • A.-M. Matache, T. von Petersdorff, and C. Schwab, “Fast deterministic pricing of options on Lévy driven assets,” Mathematical Modelling and Numerical Analysis, vol. 38, no. 1, pp. 37–71, 2004.
  • A.-M. Matache, C. Schwab, and T. P. Wihler, “Fast numerical solution of parabolic integrodifferential equations with applications in finance,” SIAM Journal on Scientific Computing, vol. 27, no. 2, pp. 369–393, 2005.
  • F. Fang and C. W. Oosterlee, “A novel pricing method for European options based on Fourier-cosine series expansions,” SIAM Journal on Scientific Computing, vol. 31, no. 2, pp. 826–848, 2008/09.
  • S. Pagliarani, A. Pascucci, and C. Riga, “Adjoint expansions in local Lévy models,” SSRN eLibrary, 2011.
  • E. Benhamou, E. Gobet, and M. Miri, “Smart expansion and fast calibration for jump diffusions,” Finance and Stochastics, vol. 13, no. 4, pp. 563–589, 2009.
  • A. Almendral and C. W. Oosterlee, “Accurate evaluation of European and American options under the CGMY process,” SIAM Journal on Scientific Computing, vol. 29, no. 1, pp. 93–117, 2007.
  • R. Cont and E. Voltchkova, “A finite difference scheme for option pricing in jump diffusion and exponential Lévy models,” SIAM Journal on Numerical Analysis, vol. 43, no. 4, pp. 1596–1626, 2005.
  • Y. d'Halluin, P. A. Forsyth, and G. Labahn, “A penalty method for American options with jump diffusion processes,” Numerische Mathematik, vol. 97, no. 2, pp. 321–352, 2004.
  • E. W. Sachs and A. K. Strauss, “Efficient solution of a partial integro-differential equation in finance,” Applied Numerical Mathematics, vol. 58, no. 11, pp. 1687–1703, 2008.
  • S. Salmi and J. Toivanen, “An iterative method for pricing American options under jump-diffusion models,” Applied Numerical Mathematics, vol. 61, no. 7, pp. 821–831, 2011.
  • D. Tavella and C. Randall, Pricing Financial Instruments, Wiley, New York, NY, USA, 2000.
  • J. Toivanen, “Numerical valuation of European and American options under Kou's jump-diffusion model,” SIAM Journal on Scientific Computing, vol. 30, no. 4, pp. 1949–1970, 2008.
  • A. Almendral and C. W. Oosterlee, “Numerical valuation of options with jumps in the underlying,” Applied Numerical Mathematics, vol. 53, no. 1, pp. 1–18, 2005.
  • M. Briani, C. La Chioma, and R. Natalini, “Convergence of numerical schemes for viscosity solutions to integro-differential degenerate parabolic problems arising in financial theory,” Numerische Mathematik, vol. 98, no. 4, pp. 607–646, 2004.
  • R. Company, L. Jódar, E. Ponsoda, and C. Ballester, “Numerical analysis and simulation of option pricing problems modeling illiquid markets,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2964–2975, 2010.
  • R. Kangro and R. Nicolaides, “Far field boundary conditions for Black-Scholes equations,” SIAM Journal on Numerical Analysis, vol. 38, no. 4, pp. 1357–1368, 2000.
  • H. Windcli, P. A. Forsyth, and K. R. Vetzal, “Analysis of the stability of the stability of the linear boundary condition for the Black-Scholes equation,” Journal of Computational Finance, vol. 8, no. 1, pp. 65–92, 2004.
  • P. J. Davis and P. Rabinowitz, Methods of Numerical Integration, Computer Science and Applied Mathematics, Academic Press, New York, NY, USA, 2nd edition, 1984.
  • P. Linz, Analytical and Numerical Methods for Volterra Equations, vol. 7, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 1985.
  • G. D. Smith, Numerical Solution of Partial Differential Equations, Clarendon Press, Oxford, UK, 3rd edition, 1985.